Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 3, 2008, 8:53 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2008, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 3, 2008, 9:22 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:10 PM CDT | HAIL 0.75 | Idabel, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 040153
TORSHV
OKC089-TXC037-387-040230-
/O.NEW.KSHV.TO.W.0029.080404T0153Z-080404T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 930 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
NORTHEAST OF MANCHESTER...OR ABOUT 20 MILES NORTH OF CLARKSVILLE...
MOVING EAST AT 44 MPH.
* THE TORNADO WILL BE NEAR...
IDABEL BY 905 PM CDT...
7 MILES SOUTH OF BROKEN BOW BY 915 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN ARKANSAS AND SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS.
LAT...LON 3369 9467 3374 9520 3396 9520 3397 9518
3402 9518 3418 9472
TIME...MOT...LOC 0153Z 264DEG 38KT 3390 9499
$$
181 follow-up statement
000
WWUS54 KSHV 040222
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 PM CDT THU APR 3 2008
OKC089-TXC037-387-040229-
/O.CAN.KSHV.TO.W.0029.000000T0000Z-080404T0230Z/
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
919 PM CDT THU APR 3 2008
...THE TORNADO WARNING FOR EXTREME NORTHWESTERN BOWIE...NORTHERN RED
RIVER AND SOUTHWESTERN MCCURTAIN COUNTIES IS CANCELLED...
THE ROTATION IN THIS STORM THAT TRIGGERED A TORNADO WARNING HAS WEAKENED
SIGNIFICANTLY...HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400
AM CDT FRIDAY MORNING FOR SOUTHWESTERN ARKANSAS...SOUTHEAST OKLAHOMA
AND NORTHEAST TEXAS.
LAT...LON 3369 9467 3374 9520 3396 9520 3397 9518
3402 9518 3418 9472
TIME...MOT...LOC 0219Z 264DEG 38KT 3393 9466
$$
18What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 8:37 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 3, 8:37 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008
.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 68 48 73 / 60 100 20 0
MLU 63 72 51 70 / 40 100 30 0
DEQ 56 63 40 71 / 80 70 10 0
TXK 58 63 45 71 / 80 70 10 0
ELD 62 65 45 71 / 70 100 20 0
TYR 62 67 45 72 / 80 70 10 0
GGG 63 66 46 71 / 80 70 10 0
LFK 65 71 51 76 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
TITUS.
&&
13Hazardous weather outlook, Apr 3, 12:11 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT THU APR 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1211 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...NORTH OF A MINEOLA TEXAS TO MAGNOLIA ARKANSAS LINE. SOUTH OF THIS AREA... BUT NORTH OF A LINE FROM LUFKIN TEXAS...TO MONROE LOUISIANA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN AN INCH IN DIAMETER. ISOLATED TORNADOES...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE ALSO POSSIBLE TONIGHT. HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY ACROSS THE NORTH HALF OF THE FOUR STATE AREA. A LAYER OF WARM AIR...A FEW THOUSAND FEET ABOVE THE SURFACE...SHOULD PROHIBIT THUNDERSTORMS FROM DEVELOPING DURING THE AFTERNOON. HOWEVER...AS A STRONG UPPER LEVEL IMPULSE APPROACHES THE AREA TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT. THE THUNDERSTORMS WILL BEGIN OVER NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA TONIGHT...AND MOVE SOUTHEAST...INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...LATE TONIGHT AND FRIDAY MORNING. SOME OF THESE STORMS MAY QUICKLY BECOME SEVERE. THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE LATE TONIGHT AND FRIDAY MORNING...WHICH WILL MOVE ACROSS THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SEVERE WEATHER MAY BE ONGOING FRIDAY AS THE SQUALL LINE CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY END FROM THE WEST FRIDAY AFTERNOON...AS A COLD FRONT MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT...AND FRIDAY MORNING. 03
In the hours before
Local storm report, Apr 3, 7:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 E DEPORT 33.53N 95.28W
04/03/2008 E0.75 INCH RED RIVER TX PUBLIC
HAIL REPORTED ON THE EXTREME EAST SIDE OF TOWN.
&&
MBERRYLocal storm report, Apr 3, 8:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 7 W DE QUEEN 34.04N 94.46W
04/03/2008 M0.75 INCH SEVIER AR LAW ENFORCEMENT
HAIL REPORTED JUST WEST OF THE MCCURTAIN COUNTY LINE.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 46 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 64 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | Bowie, Red River | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 40 min |
| Apr 4, 5:53 AM CDT | Flash Flood Warning | SHV | Red River | 6 hr |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Apr 4, 8:07 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Bowie, Red River | 22 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 6 hr |
| Apr 4, 6:17 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 54 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| Apr 3, 11:51 PM CDT | Flash Flood Warning | SHV | McCurtain | 24 min |
| Apr 3, 11:53 PM CDT | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | McCurtain | 47 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | McCurtain | 62 hr |
Nearby
Tornado Warnings in Texas, 2008Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.